Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 1, 2020, 4:22 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 1, 2020, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:12 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 2:12 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 212 PM CDT Wed Jul 1 2020 .DISCUSSION... Dryline is positioned over the central Permian Basin down to the Lower Trans Pecos with moist SW flow aloft on the base of the broad trough over the western US. This is the last day of the current pattern as we begin to shift into a prototypical July setup as ridging returns back over the SW US and we begin to see a decreasing threat of convection for most of the region. Today is the best chance of precip the next several days for the Lower Trans Pecos and the eastern half of the Permian Basin. Guidance is consistent on developing an area of storms to the east of the dryline with moderate instability on the order of 2000-3000 j/kg of MLCAPE over the areas mentioned above. Given the steep lapse rates present over the low to mid levels, coupled with the energy present from afternoon heating, a marginal severe risk will encompass the farthest eastern edges of the forecast area. Large hail and damaging winds will be the primary concerns. After today, focus of convection will shift to the west and northwest of the Permian Basin with SE NM and the western high terrain as the best opportunity to see afternoon and evening storm development. As the ridge axis strengthens over the weekend and into next week, it's going to be tough to maintain much in the way of convective development outside the Davis/Guadalupe mountains starting Friday through the extended. Temperatures will remain above normal through the extended with a slight decrease for Thu/Fri, rebounding back to widespread triple digits Saturday and beyond. The dog days of summer are here and here to stay. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 97 74 99 / 20 10 10 0 Carlsbad 74 99 72 99 / 10 30 20 20 Dryden 75 96 73 98 / 20 10 10 0 Fort Stockton 73 95 72 96 / 20 20 10 10 Guadalupe Pass 69 89 69 90 / 10 20 20 30 Hobbs 71 95 69 96 / 10 30 30 10 Marfa 64 91 63 91 / 20 30 20 40 Midland Intl Airport 74 96 73 98 / 20 10 10 0 Odessa 74 97 73 98 / 20 10 10 0 Wink 74 99 74 100 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/87
Hazardous weather outlook, Jul 1, 11:10 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1110 AM CDT Wed Jul 1 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021615- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1110 AM CDT Wed Jul 1 2020 /1010 AM MDT Wed Jul 1 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jul 1, 3:45 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Wed Jul 1 2020
TXZ053-012130-
Mitchell TX-
345 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Silver, or 17 miles south of Colorado City. This
storm was moving northeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Mitchell County.
LAT...LON 3209 10076 3209 10095 3221 10099 3235 10066
3210 10067
TIME...MOT...LOC 2044Z 061DEG 3KT 3216 10077The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:16 PM CDT | Special Weather Statement | MAF | Mitchell | 14 min |
| Jun 30, 7:36 PM CDT | Special Weather Statement | MAF | Mitchell | 24 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 52 min |
| Jun 30, 7:51 PM CDT | Areal Flood Advisory | MAF | Mitchell | 114 min |
| Jun 30, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 31 min |
| Jul 1, 3:45 PM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 58 min |
| Jul 1, 5:53 PM CDT | Special Weather Statement | MAF | Terrell | 52 min |
| Jul 1, 6:10 PM CDT | Special Weather Statement | MAF | Reagan | 50 min |
| Jul 1, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.